Idaho, 2007

Wildfire in Idaho, July 19 to 28, 2007

July 19 to 28, 2007 · NWS PIH · 1 event in 1 county or zone

A 100 acre grass and timber fire 10 miles northeast of Swan Valley was started by lightning on the 19th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A 100 acre grass and timber fire 10 miles northeast of Swan Valley was started by lightning on the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 19, 2:15 PM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 19, 2:15 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
315 PM MDT THU JUL 19 2007

.SHORT TERM...THURSDAY THROUGH SUNDAY. WARM AND VERY DRY
CONDITIONS TO CONTINUE AS SOUTHEAST IDAHO REMAINS IN SOUTHWESTERLY
FLOW PATTERN...STUCK BETWEEN BROAD UPPER RIDGE OVER THE ROCKIES
AND PERSISTENT LONG WAVE TROUGH THROUGH GULF OF ALASKA. WEAK UPPER
SHORTWAVE TROF NEAR ID/OR/WA BORDER IS LIFTING INTO ID PANHANDLE
WITH EXTREME SRN END JUST GRAZING PARTS OF CENTRAL MTNS. WITH
CURRENT VISIBLE IMAGERY INDICATING SOME CONVECTIVE DEVELOPMENT
THERE...HAVE ADDED SOME SLIGHT CHANCE POPS TO THIS AFTN/EVE GRIDS.
UNFORTUNATELY...IMPRESSIVE STREAM OF MOISTURE MOVING DOWN THE BACKSIDE OF THE
PACIFIC TROUGH WILL NOT QUITE MAKE IT TO THE CWA...TURNING NORTH
INTO WA/OR/ID PANHANDLE BEFORE IT CAN REACH US.  THUS...LESS CHANCE OF
CONVECTION FRI THRU SUN AS DRY AIR REINFORCES OVER CWA. THAT WILL
ALSO KEEP TEMPS 8 TO 10 DEG ABOVE NORMAL FOR THE WEEKEND.

.LONG TERM...MONDAY THROUGH NEXT THURSDAY. LATEST MODELS IN
GOOD AGREEMENT THAT ROCKIES UPPER RIDGE WILL SHIFT SLIGHTLY BACK TO
THE WEST BEGINNING MONDAY...ALLOWING NEW SWATH OF MONSOONAL
MOISTURE TO PUSH OVER CWA. CENTRAL MTNS AND SRN HIGHLANDS SHOULD
SEE CONVECTION EACH DAY FROM MON TO WED WITH SNAKE RIVER PLAIN
FINALLY GETTING ITS CHANCE FOR PRECIP ON WED. TEMPS REMAIN ABOVE
NORMAL BUT ADDITIONAL CLOUD COVER BRING AFTN HIGHS DOWN A FEW DEGREES.

WARANAUSKAS

&&

.FIRE WEATHER...RELATIVE HUMIDITIES THIS AFTERNOON HAVE BEEN
GENERALLY RUNNING AROUND 15 PERCENT. COMBINED WITH WIND GUSTS OF
AROUND 25 MPH IN THE MOUNTAIN AREAS HAVE RESULTED IN THE RED FLAG
WARNING FOR 405/406/407/412/413. THE RED FLAG WARNING WILL CONTINUE
INTO THE EVENING WITH RELATIVE HUMIDITIES RECOVERING AFTERWORDS.
EXPECT SIMILAR CONDITIONS INTO FRIDAY. AM NOT QUITE AS CERTAIN AS TO
RATHER OR NOT WIND VALUES WILL JUSTIFY A RED FLAG WARNING BUT AM
CERTAIN OF THE LOW RH VALUES. GIVEN THE UNCERTAINTY...AM LEANING ON
THE SIDE OF CAUTION AND WILL ISSUE A FIRE WEATHER WATCH FOR FRIDAY
FOR THE SAME AREAS THAT WERE UNDER THE WARNING TODAY...405/406/407/412/413.
EXPECT WINDS TO LET UP OVER THE WEEKEND WHICH MAY PROHIBIT ANY
FIRE WEATHER WATCHES/WARNINGS. VALLE

&&

.AVIATION...RELATIVELY CALM DAY FOR AVIATION WITH VFR CONDITIONS
AREAWIDE. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG TWB 344 WHERE
THERE IS MORE MOISTURE TO WORK WITH. WIND SHIFTS WITH A COLD FRONT
MOVING THROUGH THE REGION HAVE BEEN THE MOST CHALLENGING FOR THE
TAFS. KSUN IS REMAINING SOUTHERLY WHERE TOPOGRAPHY IS WINNING OUT.
EXPECT WINDS TO WEAKEN THIS EVENING ONCE THE SUN SETS AND WIND
BEHAVIOR TO BECOME MORE TERRAIN INDUCED OVERNIGHT. VFR SKIES ARE
EXPECTED FOR FRIDAY MORNING. WINDS WILL BECOME PRIMARILY
SOUTHWESTERLY DURING THE DAY. VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ405>407-412-
413.

&&
Hazardous weather outlook, Jul 19, 4:30 AM MST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
530 AM MDT THU JUL 19 2007

IDZ017>025-031-032-201130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
530 AM MDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE EXPECTED ONCE AGAIN THIS AFTERNOON ACROSS EASTERN
IDAHO. SPEEDS EXCEEDING 25 MPH IN SOME AREAS...ALONG WITH
AFTERNOON RELATIVE HUMIDITIES WILL LEAD TO DANGEROUS FIRE WEATHER
CONDITIONS AND ERRATIC FIRE BEHAVIOR. A RED FLAG WARNING HAS BEEN
ISSUED FOR THE CENTRAL IDAHO MOUNTAINS AND SOUTHERN/CARIBOU
HIGHLANDS OF EASTERN IDAHO FOR THIS AFTERNOON AND EVENING.
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE WYOMING/IDAHO
BORDERS MAINLY FOR THIS AFTERNOON AND EARLY EVENING. THE WEATHER
SHOULD BEGIN TO DIE DOWN AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL BEGIN TO REBUILD ACROSS EASTERN
IDAHO...KEEPING THE AREA UNDER HOT AND MOSTLY DRY CONDITIONS.
FRIDAY APPEARS MIGHT BE ANOTHER DAY FOR FIRE WEATHER CONCERNS TO
DUE TO GUSTY AFTERNOON WINDS AND LOW RELATIVE HUMIDITIES. HEADING
INTO THE WEEKEND AND NEXT WEEK...MOISTURE WILL BEGIN TO MOVE BACK
INTO EASTERN IDAHO FROM THE SOUTH. THIS WILL BRING THE
POSSIBILITY OF THUNDERSTORMS BACK INTO THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Caribou Highlands

When
July 19, 5:00 PM MST to July 28, 12:00 PM MST
Where
Caribou Highlands forecast zone
Reported by
Park/Forest Service

A 100 acre grass and timber fire 10 miles northeast of Swan Valley was started by lightning on the 19th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51703.